I have hep c which caused cirrhosis. I use to itch as if I were being eaten alive. Had to be a day from dead before the cause was discovered: elevated bilirubin. I had so many symptoms but my question is now that my bilirubin is normal can I still itch because I do. The GI doc states it can not be from the liver now. 10 doc 10 different answers. I take cholestyramine and that helps a bit by why take it since my billirubin is fine and doc says not from liver. Look I didn't get a new itching problem. I itch but less intensely and nothing else makes sense for the itching. It is so frustrating. has anyone experienced itching caused by hep c or cirrhosis and have normal bilirubin?
I just read your profile...
What your doctor(s) is saying makes no sense at all. From what you say, they are gastroenterologists. Gastroenterologists are NOT experts in liver disease or of hepatitis for that matter.
You need to go to the nearest hospital where there are hepatologists that understand how to diagnose and treat cirrhosis. The doctors you have been seeing are not qualified to diagnose or treat you.
The University of Toledo Medical Center Hepatology division provides a full range of consultative and procedural services. These include care before and after liver transplantation, referral for liver transplantation, and care of liver diseases not requiring liver transplantation. Specialized Care:
Hepatitis B and C
Primary Sclerosing Cholangitis
Primary Biliary Cirrhosis
If you have any questions or would like to make an appointment, please contact us at: The University of Toledo Medical Center Ruppert Health Clinic 3120 Glendale Ave. Toledo, Ohio 43614 Phone: 419.383.5645 Fax: 419.383.6809
There is no point talking about itching when you don't even know the status of your health at this point.
I cannot believe they tell you it is not liver related! You would think...
Anyway, I have cirrhosis and have had bouts of itching...sometimes severe. While I was in The Quantum Study, the itching stopped. However I have been off the drugs a week or so and I do find myself itching again. It is not severe, but mild. I guess it bothers me most knowing it is a symptom of liver disease.The study drugs are powerful though I don't know yet if I am in the clear, my VL is down to the 60s from over a million as of 2 weeks before the end of the study. I guess for those of us with cirrhosis, if we are lucky enough to beat Hep.C we have to figure out the best way to help our livers heal.
Nutrition, select herbs, avoidance of anything toxic (which includes foods and some herbs) anything else? I have heard more recently that the liver can recover somewhat from fibrosis. Any ideas appreciated...:-)
thank you all so much. It is so frustrating. I will call muo. I just finally got help having no insurance but have a spenddown. Hopefully a hep doc at muo will see me. I go to st. v's specialty clinic. And I'm a nursed you would think I would know this stuff but never worked much with hep c/cirrhosis pt's. I could give care but trying to get it was hell. So finding help elsewhere might not be so easy but worth calling them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.